# SDR HVUA20150413001

- Difficulty date: April 13, 2015
- Submitted: April 15, 2015
- Operation: Air carrier
- Aircraft: N641AT
- Make and model: Pilats PC12
- Aircraft serial: 767
- Aircraft time: 4,182 hours
- System (JASC): 3457 · Global Positioning System
- Part: Antenna
- Part number: 0130023500
- Part serial: 73085
- Condition: Malfunctioned
- Location: Gps
- Part time: 2,675 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: S, G
- Precautionary procedure: O

## Discrepancy

TOTAL GPS NAV FAILURE.  ENROUTE LOSS OF GPS SATELLITE RECEPTION ON ALL FOUR GPS DEVICES, INCLUDING TWO PANEL MOUNTED GTN 750 & 650 IFR WAAS GPS UNITS, A PORTABLE WAAS GPS & A SPIDERTRACKS WAAS GPS BASED SATELLITE FLIGHT TRACKER. ONE MAIN GPS, THE GTN-750, DISPLAYED AN ERROR MSG REFERENCING ANTENNA COAX.  THE GTN-650 DISPLAYED A LOSS OF GPS MSG.  ALL THREE GPS NAVIGATORS SHOWED NO SATELLITE RECEPTION ON THEIR GPS STATUS PAGES.  THE GTN-750 & GTN 650 PILOT OPERATING GUIDES OFFER NO PROCEDURE REFERENCING ANTENNA COAX MSGS OR TOTAL LOSS OF TWO INDEPENDENT GTN UNITS.  PILOT MADE RADIO CONTACT WITH COMPANY BASE WHILE STILL IN RANGE & COMPANY MX CALLED HELP DESK.  HELP DESK ADVISED THAT THIS WAS VERY LIKELY CAUSED BY ONE OF THE TWO GTN UNIT'S WAAS GPS ANTENNAS FAILING IN A MODE THAT CAUSES A "GPS OSCILLATION SIGNAL" THAT WILL JAM GPS RECEPTION TO ALL OTHER UNITS ON THE ACFT.  THE REP ADVISED THAT THE SOLUTION WAS TO ALTERNATELY TURN OFF THE GTN UNITS ONE AT A TIME TO SEE WHETHER SATELLITE RECEPTION WAS RESTORED TO THE OTHER UNIT.  THE PILOT WAS ADVISED & AFTER SECURING THE GTN 750, THE UNIT WITH THE ANTENNA COAX ERROR MSG, SATELLITE RECEPTION WAS RESTORED ON THE REMAINING THREE INOPERATIVE GPS DEVICES, INCLUDING THE GTN-650, THE PORTABLE WAAS GPS UNIT & A SPIDERTRACKS WAAS GPS BASED SATELLITE FLIGHT TRACKER.  RECOMMENDATIONS, PROMULGATE ABNORMAL PROCEDURE & REDESIGN TO ELIMINATE FAILURE MODE.
